MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT385
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the subject rt385 adult dual heated evaqua2 breathing circuit was not returned to fisher & paykel (f&p) healthcare for evaluation as the device had been discarded by the healthcare facility.Our evaluation is therefore based on the information and photographs provided by the healthcare facility, and our knowledge of the product.Results: the customer reported that the expiratory tube of an rt385 adult dual heated evaqua2 breathing circuit was damaged.It was further reported that the device was in use for 6 days and drugs were nebulized into the system.Conclusion: without the return of the subject device, we are unable to confirm the cause of the reported damage.However, based on the information provided, the cause is most likely due to the chemicals introduced to the system.All rt385 adult dual heated evaqua2 breathing circuits are visually inspected, as well as pressure and flow tested during production, and those that fail the test are rejected.The subject breathing circuit would have met the required specifications at the time of production.The user instructions that accompany the rt380 adult dual heated evaqua2 breathing circuit show in pictorial format the correct set-up of the circuit and also states the following: visually inspect breathing sets for damage (e.G.Crushed tube or cracked connector) before use and replace if damaged.Check all connections are tight before use.Do not soak, wash, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers.Ensure appropriate ventilator and flow source alarms are set before connecting breathing set to patient.Perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the expiratory tube of an rt385 adult dual heated evaqua2 breathing circuit was found damaged during patient use.There was no patient harm reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Corrections: section d4: expiration date corrected.Method: the subject rt385 adult dual heated evaqua2 breathing circuit was not returned to fisher & paykel (f&p) healthcare for evaluation as the device had been discarded by the healthcare facility.Our evaluation is therefore based on the information and photographs provided by the healthcare facility, and our knowledge of the product.Results: the customer reported that the expiratory tube of an rt385 adult dual heated evaqua2 breathing circuit was damaged.It was further reported that the device was in use for 6 days and drugs were nebulized into the system.Conclusion: without the return of the subject device, we are unable to confirm the cause of the reported damage.However, based on the information provided, the cause is most likely due to the chemicals introduced to the system.All rt385 adult dual heated evaqua2 breathing circuits are visually inspected, as well as pressure and flow tested during production, and those that fail the test are rejected.The subject breathing circuit would have met the required specifications at the time of production.The user instructions that accompany the rt380 adult dual heated evaqua2 breathing circuit show in pictorial format the correct set-up of the circuit and also states the following: - visually inspect breathing sets for damage (e.G.Crushed tube or cracked connector) before use and replace if damaged.- check all connections are tight before use.- do not soak, wash, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers.- ensure appropriate ventilator and flow source alarms are set before connecting breathing set to patient.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20754042
Report Number9611451-2024-00862
Device Sequence Number18240866
Product Code BZE
UDI-Device Identifier09420012430472
UDI-Public(01)09420012430472(10)2103050529(11)240322(17)290322
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT385
Device Catalogue NumberRT385
Device Lot Number2103050529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUDESONIDE DRUG; BUDESONIDE DRUG; FLUTICASONE DRUG; FLUTICASONE DRUG
Patient SexUnknown